The Annals of Probability

A Note on the Supercritical Branching Processes with Random Environments

Norman Kaplan

Full-text: Open access


Some further results in the theory of Galton Watson processes are extended to the more general set up of a branching process with random environments. The random distribution function of the limit random variable in the supercritical case (Athreya and Karlin, Ann. Math. Statist., 40 (1969) 743-763) is investigated, and a zero-one law is established. It is shown that this random distribution function is w.p. 1. either absolutely continuous on $(0, \infty)$ with only a jump at the origin or w.p. 1. it is singular. A set of conditions is given under which the former case holds.

Article information

Ann. Probab., Volume 2, Number 3 (1974), 509-514.

First available in Project Euclid: 19 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Primary: 60J85: Applications of branching processes [See also 92Dxx]
Secondary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)

Branching process branching process with random environment random environment stationary ergodic process supercritical branching process


Kaplan, Norman. A Note on the Supercritical Branching Processes with Random Environments. Ann. Probab. 2 (1974), no. 3, 509--514. doi:10.1214/aop/1176996668.

Export citation